Sign in to follow this  
Followers 0
sweetupbaaby

A lapse in time

2 posts in this topic

Hey all.

I haven't been to the forums in a while and it's because I have been embarrassed of where my mental health has been.

I went through a period of time where the new medication I was prescribed (Cipralex) led me to have severe fatigue and depression. I had been keeping a bottle of unused 20mg Adderall pills in my closet. About a month's worth of 80mg a day. Long story short, this led me down a very dark path for the last two months. I started to justify using only 20mg a day to give me a boost at work and to improve my mood. And this is exactly why an addict cannot go back to using at any costs, even for a short term period, or every once in a while.

After a few weeks, the 20mg had plateaued and I had forgotten I had only been using it to keep my baseline energy level at work, and not for the high. However, I am an addict, and that did not fly. I started to justify taking 20mg in the morning and then 20mg in the afternoon to give me the energy to get chores done at home too. Because if I were taking it for the energy boost at work, then I would need the same energy for home activities...right...?

A month and a half later I was back to using 80mg-120mg daily along with 20mg of Cipralex, 150mg of Wellbutrin and 1mg of clonazepam daily (abusing this as well, then going days without any) I guess I had forgotten I had a benzo addiction in the past. I had quit smoking for 6 months and was proud of my success- I found myself now back to smoking a pack a day (because nicotine is life on stimulants).

I have wanted to come on here to talk to you guys but I have been ashamed of my regress. I am finally back. I have had enough. That bottle of amphetamine salts emptied itself faster than it would in my initial addiction back in January of this year. It grabs a hold of you and makes you it's bitch. It will make you justify using at any cost. The shame I feel is immense, but I have a newfound hope as well. I truly believe things are different this time. I watched myself spiral so fast, and that scared the hell out of me. To see how quickly this drug could grab ahold of my life again.

I had that 80mg a day prescription leftover from my doctor who retired, so there is no way I can get my hands back on that amount of Adderall unless I had the nerve to seriously doctor shop. My doctor has upped my Wellbutrin dose to 300mg which will help with smoking cessation and coming off the amount of Adderall I currently take which is 20mg a day. I hope to taper down to 0mg within a month or two. I am still hesitant about that, but I think I have had a real shift in perspective in the past few months. I am powerless to my DOC. It takes over my life. I thought I was strong enough to control my use. I also have a new quit date for smoking for this Thursday.

Let this be a warning to users who feel like it's okay to go back to occasional use. You will regret it. I feel like a lot of my progress has been undone. But I will never quit trying to get sober from this Demon drug.

Experts say relapse starts in the mind long before the physical relapse happens. When you find yourself starting to justify using in your head- nip it in the bud. It will manifest into physical use if you do not seek help.

1 person likes this

Share this post


Link to post
Share on other sites
2 hours ago, sweetupbaaby said:

I had been keeping a bottle of unused 20mg Adderall pills in my closet. About a month's worth of 80mg a day. Long story short, this led me down a very dark path for the last two months.

I think it's natural (even expected) to have cravings and temptations. IMO, there's no amount of mental resolve or will power that will eliminate these feelings, but if you simply don't have access to pills when these temptations occur, then problem solved!

glad to hear that your back on a taper schedule - do you have any precautions in place to make sure you don't overuse? perhaps a family member or roommate that can dispense for you? you're at a very critical juncture right now, and it wouldn't hurt to be extra cautious.

welcome back (:

1 person likes this

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0